Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On products of powers in groups


Authors: Roger Lyndon, Thomas McDonough and Morris Newman
Journal: Proc. Amer. Math. Soc. 40 (1973), 419-420
MSC: Primary 20F05
DOI: https://doi.org/10.1090/S0002-9939-1973-0320153-7
MathSciNet review: 0320153
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we show that a product of $ N$h powers in a group cannot in general be expressed as a product of fewer $ N$th powers. This extends a result of Lyndon and Newman [1].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0320153-7
Article copyright: © Copyright 1973 American Mathematical Society